Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 50, NWS Lubbock, TX

June 8, 2011Dickens County, Kent County, Stonewall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 8, 2011, 6:06 PM CDT for Dickens County, Kent County, Stonewall County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2011, 6:06 PM CDT (23:06 UTC)
Expired
Jun 8, 2011, 6:30 PM CDT
In force
24 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Dickens County, TX, Kent County, TX, Stonewall County, TX

The radar

The Lubbock radar (KLBB), 117 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3143 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WUUS54 KLUB 082306
SVRLUB
TXC125-263-433-082330-
/O.NEW.KLUB.SV.W.0050.110608T2306Z-110608T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
606 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DICKENS COUNTY IN NORTHWEST TEXAS.
  NORTHEASTERN KENT COUNTY IN NORTHWEST TEXAS.
  NORTHWESTERN STONEWALL COUNTY IN NORTHWEST TEXAS.

* UNTIL 630 PM CDT

* AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHEAST OF CLAIREMONT...OR 7 MILES WEST OF JAYTON...AND MOVING
  NORTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE GIRARD AND      
  JAYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. 
TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3329 10084 3352 10058 3341 10052 3340 10052
      3340 10050 3321 10039 3313 10073
TIME...MOT...LOC 2306Z 241DEG 14KT 3326 10068

$$
1 follow-up statement
310 
WWUS54 KLUB 082319
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
619 PM CDT WED JUN 8 2011

TXC125-263-433-082330-
/O.CON.KLUB.SV.W.0050.000000T0000Z-110608T2330Z/
DICKENS TX-KENT TX-STONEWALL TX-
619 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STONEWALL...NORTHEASTERN KENT AND SOUTHEASTERN DICKENS COUNTIES UNTIL
630 PM CDT...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES 
WEST OF JAYTON...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL AFFECT 
LOCATIONS IN AND AROUND JAYTON AND GIRARD...INCLUDING HIGHWAY 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE 
COVER IN A SUBSTANTIAL SHELTER.

&&

LAT...LON 3329 10084 3352 10058 3341 10052 3340 10052
      3340 10050 3321 10039 3316 10064
TIME...MOT...LOC 2317Z 231DEG 16KT 3330 10063

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:45 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 8, 2:45 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
245 PM CDT WED JUN 8 2011

.SHORT TERM...
HOT/NEAR RECORD TEMPERATURES CONTINUE...BUT A SLIGHT CHANCE FOR HIGH
BASED SHOWERS/STORMS EXIST LATE TODAY/THIS EVENING.

CURRENTLY...TEMPERATURES ARE IN THE TRIPLE DIGITS AREAWIDE WITH
DEWPOINTS RANGING FROM THE TEENS OUT WEST TO THE LOW 50S IN THE
EAST. MODELS CONTINUE TO SHOW HIGH BASED CONVECTION DEVELOPING AS
CONVERGENCE INCREASES ALONG THE DRYLINE LATE THIS AFTERNOON/EARLY
EVENING IN VICINITY THE CAPROCK ESCARPMENT. FORECAST PROFILES SHOW
CONVECTION WITHIN AN UNSTABLE AIRMASS WITH SBCAPE ~1000 J/KG...SO
WHILE PROSPECTS FOR MEASURABLE PRECIPITATION AT THE GROUND WILL NOT
BE HIGHER THAN 20 PERCENT...IT IS SLIGHTLY IMPROVED OVER YESTERDAY/S
SITUATION WHICH YIELDED VIRGA SHOWERS. A THREAT FOR LOCALLY STRONG
WIND GUSTS WILL EXIST IF AN UPDRAFT CAN REALIZE THE MODEST
INSTABILITY ATOP THE DEEPLY MIXED/DRY BOUNDARY LAYER.

ANY CONVECTION THAT DEVELOPS WILL WANE SHORTLY AFTER SUNSET AND THE
DRYLINE WILL MAKE A MODEST RETREAT ONTO THE LLANO ESTACADO.
OVERNIGHT TEMPERATURE MINIMA WILL AGAIN BE ON THE WARM SIDE OF CLIMO
WITH PERSISTENT SOUTHERLY BREEZES.

SOLUTIONS CONTINUE TO DEPICT A STRONGER EASTWARD MIX OF THE DRYLINE
THURSDAY AFTERNOON...SO THUNDERSTORM CHANCES THEN WILL BE RESTRICTED
TO THE ROLLING PLAINS WHILE THE WESTERN/CENTRAL SOUTH PLAINS REMAIN
HIGH AND DRY. YET A SLIGHT DECREASE IN THICKNESSES SHOULD PROVIDE A
COUPLE OF DEGREES COOL DOWN...BUT STILL AOA 100 DEGREES F IN LUBBOCK.

&&

.LONG TERM...
CONVECTIVE CHANCES WILL CONTINUE TOMORROW EVENING ALONG A DRYLINE
OFF THE CAPROCK. PRECIPITATION WILL ENTER THE FORECAST AGAIN
FRIDAY NIGHT INTO EARLY SATURDAY MORNING. A WEAK SHORT WAVE WILL
COME OUT OF THE SOUTHWEST US ACROSS THE AREA LATE ON FRIDAY.
CHANCES OF CONVECTION MAY BE AIDED BY SOME UPPER LEVEL LIFT FROM A
WEAK SPEED MAX AT 250MB NORTH OF THE AREA. MODELS ALSO DEPICT
Q-VECTOR CONVERGENCE FOCUSED IN THE PANHANDLE. A COLD FRONT THAT
WILL MOVE INTO THE AREA DURING THE DAY FRIDAY IS STILL ON TRACK TO
RETREAT BACK NORTHWARD THAT EVENING WHICH WOULD BECOME A FOCUS FOR
CONVECTIVE DEVELOPMENT. THERE IS ALSO STRONG LIFT FROM A LOW LEVEL
JET DEVELOPING. MOST MODELS AND ENSEMBLES AGREE ON THE STRONGEST
PORTION OF THE LLJ OVER THE ROLLING PLAINS BUT DIFFER ON THE
STRENGTH. ADDITIONALLY...ELEVATED INSTABILITY WILL SUPPORT A
STRONG THUNDERSTORM THREAT...MOSTLY OFF THE CAPROCK.
THEREFORE...BEST CHANCES OF PRECIPITATION AT THE MOMENT WILL
REMAIN OFF THE CAPROCK INTO EARLY SATURDAY MORNING.

OTHERWISE...ABOVE AVERAGE TEMPERATURES WILL PERSIST THROUGH THE
LONG TERM FORECAST. WILL CONTINUE TO GO SLIGHTLY ABOVE GUIDANCE
NUMBERS WITH A RIDGE BUILDING OVERHEAD FROM THE WEEKEND THROUGH
EARLY NEXT WEEK. ANOTHER FRONT MAY ALSO IMPACT THE AREA BY THE
MIDDLE OF NEXT WEEK. ALSO TOWARDS THE MIDDLE OF NEXT WEEK...THE
RIDGE MAY BEGIN TO SHIFT WEST POSSIBLY SHIFTING THE AREA TOWARDS
MORE OF A NORTHWESTERLY FLOW PATTERN. PRECIPITATION CHANCES ARE
EXTREMELY UNCERTAIN FOR THE MIDDLE TO LATE NEXT WEEK WITH A HIGHER
CONFIDENCE IN ABOVE AVERAGE TEMPERATURES AT THE MOMENT. JDV

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  96  58  91  60 /   0   0   0  10  10
TULIA         65  98  65  92  64 /  10  10  10  10  20
PLAINVIEW     66  98  65  94  66 /  10  10  10  10  20
LEVELLAND     65 100  65  99  67 /   0  10  10   0  10
LUBBOCK       72 101  68 100  69 /  10  10  10  10  20
DENVER CITY   65 100  68 102  69 /  10  10  10   0  10
BROWNFIELD    67 100  68 101  67 /  10  10  10   0  10
CHILDRESS     73 103  72  99  70 /  20  20  20  10  20
SPUR          69 101  70 102  70 /  20  20  20  10  20
ASPERMONT     74 102  73 103  73 /  20  20  20  10  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/01
Hazardous weather outlook, Jun 8, 11:17 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1117 AM CDT WED JUN 8 2011

TXZ021>044-091630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1117 AM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

ISOLATED HIGH-BASED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE LATE
THIS AFTERNOON AND THIS EVENING...GENERALLY ALONG AND EAST OF A
SILVERTON TO DICKENS TO O'DONNELL LINE. ALTHOUGH ANY ACTIVITY THAT
DEVELOPS WILL BRING LITTLE RAINFALL...THE STRONGEST PRECIPITATION
CORES ALOFT WILL BE CAPABLE OF GENERATING BRIEF AND LOCALIZED
DAMAGING DOWNBURST WINDS.

FIRE WEATHER

VERY HOT AND BREEZY SOUTHWEST WINDS WILL RESULT IN AN ELEVATED
GRASSLAND FIRE DANGER ACROSS MUCH OF THE CAPROCK THIS AFTERNOON
AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

In the hours before

Special weather statement, Jun 8, 5:28 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
528 PM CDT WED JUN 8 2011

TXZ037-043-082300-
DICKENS-KENT-
528 PM CDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR KENT AND SOUTHERN DICKENS
COUNTIES...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING HIGH-BASED THUNDERSTORM 12 MILES WEST OF
JAYTON...MOVING NORTHEAST AT 10 MPH.

WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS DEVELOPING STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Special weather statement, Jun 8, 5:46 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
546 PM CDT WED JUN 8 2011

TXZ025-026-031-032-082315-
CHILDRESS-COTTLE-HALL-MOTLEY-
546 PM CDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR COTTLE...CHILDRESS...MOTLEY AND
HALL COUNTIES...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF RAPIDLY DEVELOPING HIGH-BASED THUNDERSTORMS BETWEEN
CHILDRESS...CEE VEE...NORTHFIELD AND TURKEY...MOVING NORTHEAST AT 15
MPH.

WINDS UP TO 55 MPH ARE POSSIBLE WITH THESE DEVELOPING
STORMS...THOUGH RAINFALL AMOUNTS WILL BE LIGHT AND HIT AND MISS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Special weather statement, Jun 8, 5:59 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
559 PM CDT WED JUN 8 2011

TXZ037-038-043-044-082330-
DICKENS-KENT-KING-STONEWALL-
559 PM CDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL...KING...KENT AND
DICKENS COUNTIES...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF RAPIDLY DEVELOPING THUNDERSTORMS FROM NEAR DICKENS TO JUST
NORTH OF CLAIREMONT...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THESE
STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:40 PM CDTSevere Thunderstorm WarningLUBKent, King, Stonewall65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.